Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 366, NWS Little Rock, AR

August 4, 2000White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 4, 2000, 4:13 PM CDT for White County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 4, 2000, 4:13 PM CDT (21:13 UTC)
Expired
Aug 4, 2000, 4:45 PM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 4:19 PM CDTThunderstorm Wind 50 ERose Bud, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 042114
SVRLIT
ARC145-042145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CDT FRI AUG 4 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN CENTRAL ARKANSAS

* UNTIL 445 PM CDT

* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF MCRAE...OR ABOUT 6 MILES
  NORTHWEST OF BEEBE...MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
EL PASO AROUND 430 PM CDT

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY PRODUCE UP TO GOLFBALL SIZE HAIL IN 
SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

46/44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM CDT, 43 minutes earlier.

Area forecast discussion, Aug 4, 3:30 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT FRI AUG 4 2000

...MAIN FORECAST PROBLEM NEXT TWO DAYS WILL BE HEAT ADVISORY
CONSIDERATIONS...

LOOKS LIKE A HOT WEEKEND IN STORE FOR MUCH OF THE NATURAL STATE AS
ALL MODELS EXPAND THE H50 RIDGE FARTHER EAST OVER AR...AND FRONTAL
BOUNDARY OVER MO LIFTS BACK NORTH AS A WARM FRONT.

WILL HAVE TO ADDRESS EVENING CONVECTION OVER NORTH/EASTERN ZONES
NEAR H50 VORT LOBE. THIS FEATURE SHOULD ROTATE EAST THIS EVENING AND
ALL STORM ACTIVITY WILL LIKELY DIE BY SUNSET. UNTIL THEN...WILL GO
WITH SCATTERED RAIN CHANCES EARLY TONIGHT. WILL ALSO MENTION SLIGHT
CHANCE OF THUNDERSHOWERS SATURDAY NORTHEAST ZONES...DUE TO RESIDUAL
MOISTURE LEFT FROM TODAYS PRECIP AND PROXIMITY TO OLD FRONT.

WILL NEED TO INITIATE A HEAT ADVISORY FOR ABOUT THE SOUTHWEST HALF
OF THE FORECAST AREA SATURDAY AND SUNDAY. SO FAR THIS
AFTERNOON...TEMPS NEAR 100 WITH SURFACE DEW POINTS IN THE UPPER 60S
AND LOWER 70S HAVE CREATED HEAT INDICES FROM 105 TO 110 OVER
PORTIONS OF CENTRAL AND SOUTH AR. WITH FRONT LIFTING TO THE NORTH
SAT AND WESTERLY SURFACE GRADIENT INCREASING...SHOULD SEE TEMPS
JUST AS WARM AS TODAY.

THINK THE NGM MOS COOL-DOWN FOR SUNDAY IS COMPLETELY BOGUS...AVN
NUMBERS ARE JUST AS WARM (THOUGH STILL TOO COOL) SUNDAY AS COMPARED
TO SATURDAY. IN ADDITION...AS THE PRESSURE GRADIENT INCREASES DURING
THE NEXT DAY OR TWO...OVERNIGHT LOW TEMPS WILL BE HELD UP MORE THAN
IN RECENT NIGHTS. THUS...WITH ANOTHER BUSY OUTDOOR WEEKEND
APPROACHING...BELIEVE HEAT ADVISORY IS WARRANTED FOR THE SOUTHWEST
HALF OF THE COUNTY WARNING AREA...MAINLY ALONG AND SOUTH OF THE
ARKANSAS RIVER.

(45)

.LIT...HEAT ADVISORY SAT AND SUN ALONG AND SOUTH OF THE ARKANSAS
       RIVER...OR ABOUT THE SOUTHWEST HALF OF THE FORECAST AREA.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:49 PM CDTSevere Thunderstorm WarningLZKIndependence, White41 min
Aug 4, 3:28 PM CDTSevere Thunderstorm WarningLZKWhite47 min
Aug 4, 5:15 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.